A Comparison between Maximum Likelihood and Bayesian Estimation Methods for a Shape Parameter of the Weibull-Exponential Distribution

Main Article Content

Terna G. Ieren
Pelumi E. Oguntunde

Abstract

We considered the Bayesian analysis of a shape parameter of the Weibull-Exponential distribution in this paper. We assumed a class of non-informative priors in deriving the corresponding posterior distributions. In particular, the Bayes estimators and associated risks were calculated under three different loss functions. The performance of the Bayes estimators was evaluated and compared to the method of maximum likelihood under a comprehensive simulation study. It was discovered that for the said parameters to be estimated, the quadratic loss function under both uniform and Jeffrey’s priors should be used for decreasing parameter values while the use of precautionary loss function can be preferred for increasing parameter values irrespective of the variations in sample size.

 

Keywords:
Weibull exponential, Bayesian estimation, mathematical statistics, maximum likelihood estimation, simulation

Article Details

How to Cite
G. Ieren, T., & E. Oguntunde, P. (2018). A Comparison between Maximum Likelihood and Bayesian Estimation Methods for a Shape Parameter of the Weibull-Exponential Distribution. Asian Journal of Probability and Statistics, 1(1), 1-12. https://doi.org/10.9734/ajpas/2018/v1i124504
Section
Original Research Article